Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 1, 2010, 2:12 PM PST. It took effect at Feb 2, 2010, 4:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2010, 2:12 PM PST (22:12 UTC)
- In effect from
- Feb 2, 2010, 4:00 AM PST
- Expired
- Feb 2, 2010, 8:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
622 WHUS76 KEKA 012212 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 212 PM PST MON FEB 1 2010 PZZ450-021200- /O.EXP.KEKA.SC.Y.0006.000000T0000Z-100201T2200Z/ /O.NEW.KEKA.SC.Y.0007.100202T1200Z-100203T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 212 PM PST MON FEB 1 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-021200- /O.NEW.KEKA.SC.Y.0007.100202T1200Z-100203T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 212 PM PST MON FEB 1 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-021200- /O.EXT.KEKA.SC.Y.0006.000000T0000Z-100203T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 212 PM PST MON FEB 1 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
919 WHUS76 KEKA 021006 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 206 AM PST TUE FEB 2 2010 PZZ470-475-021815- /O.CON.KEKA.SC.Y.0006.000000T0000Z-100203T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 206 AM PST TUE FEB 2 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-021815- /O.CON.KEKA.SC.Y.0007.100202T1200Z-100203T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 206 AM PST TUE FEB 2 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
856 WHUS76 KEKA 021701 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 901 AM PST TUE FEB 2 2010 PZZ450-455-022300- /O.CON.KEKA.SC.Y.0007.000000T0000Z-100203T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 901 AM PST TUE FEB 2 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A W SWELL WILL REMAIN NEAR 9 TO 11 FEET AT 14 SECONDS THROUGH THIS AFTERNOON. THE SWELL WILL SUBSIDE BELOW 10 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-022300- /O.CON.KEKA.SC.Y.0006.000000T0000Z-100203T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 901 AM PST TUE FEB 2 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... A W SWELL WILL REMAIN NEAR 10 TO 12 FEET AT 14 SECONDS THROUGH THIS AFTERNOON. THE SWELL WILL SUBSIDE BELOW 10 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
694 WHUS76 KEKA 022205 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 205 PM PST TUE FEB 2 2010 PZZ450-455-030400- /O.EXT.KEKA.SC.Y.0007.000000T0000Z-100203T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 205 PM PST TUE FEB 2 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... A WEST SWELL NEAR 8 TO 10 FEET AT 13 SECONDS WILL SUBSIDE BELOW 10 FEET LATE THIS EVENING. SOUTH WINDS WILL CONTINUE TO AFFECT THE AREA...GENERALLY UP TO 20 KNOTS WITH A FEW GUSTS TO 25 KT POSSIBLE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-031215- /O.CON.KEKA.SC.Y.0006.000000T0000Z-100203T1000Z/ /O.NEW.KEKA.GL.A.0005.100204T1700Z-100205T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 205 PM PST TUE FEB 2 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... MODERATE SOUTH WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. A COLD FRONT APPROACHING THE COAST WILL BRING SOUTHERLY GALES TO THE OUTER WATERS THURSDAY AND THURSDAY NIGHT. THE GALES WILL BE ACCOMPANIED BY SHORT PERIOD SOUTHERLY SEAS AND A LONGER PERIOD WEST SWELL. THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 2:01 PM PST, 11 minutes earlier.
Area forecast discussion, Feb 1, 2:01 PM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
201 PM PST MON FEB 1 2010
.SYNOPSIS...A WEAKENING COLD FRONT WILL RESULT IN DIMINISHING
SHOWERS ACROSS NORTHWEST CALIFORNIA TONIGHT. LIGHT RAIN SHOWERS
WILL CONTINUE THROUGH WEDNESDAY AS AN UPPER LOW SLOWLY MOVES
OVERHEAD. A COUPLE OF STRONGER WINTER STORM SYSTEMS WILL AFFECT THE
REGION LATE THIS WEEK AND WEEKEND.
&&
.DISCUSSION...MAIN UPPER LOW NOW LOCATED IN LAT/LON GRID EAST AND
NORTH OF 140W AND 40N RESPECTIVELY PER LATEST WATER VAPOR
IMAGERY...ALONG WITH SEVERAL SHORT WAVE IMPULSES ROUNDING THE
BASE AND LIFTING NORTHEAST TOWARD THE PAC NW COAST. ONE AREA OF
DRYING NOW LIFTING ACROSS THE NORTH COAST...IS BRINGING AN END TO
MORE WIDESPREAD PRECIP. STILL EXPECT SHOWER ACTIVITY TO CONTINUE
TONIGHT UNDER UNSETTLED TROUGH PATTERN...BUT ALSO CONTINUE TO
DIMINISH IN COVERAGE. A MORE POTENT VORT MAX RESULTS IN SHARPENED
TROUGH FEATURE WITH MAIN UPPER LOW BECOMING NEGATIVELY TILTED AND
LIFTING NORTHEAST OVER NORCAL AND PAC NW. THIS TILTING AND
PLACEMENT RESULTS IN COLD POOL ALOFT AND DECREASED STABILITY. HAVE
MAINTAINED MENTION OF ISOLATED THUNDER ACROSS THE WATERS
ACCORDINGLY...AND HAVE EXPANDED AREAS TO INCLUDED THE REDWOOD
COAST AND CAPE MENDOCINO. OVERALL QPF AMOUNTS DO NOT LOOK TOO
IMPRESSIVE...ESPECIALLY FOR WINTER WITH GENERALLY UP TO AN
ADDITIONAL QUARTER TO HALF AN INCH POSSIBLE THROUGH MID WEEK. HAVE
RECEIVED A REPORT OF BRIEF LIGHT SNOW AT 3800 FT AT IRON PEAK THIS
AFTERNOON. HAVE LOWERED SNOW LEVELS A BIT WITH THIS INFORMATION
HOWEVER ACCUMULATING SNOW STILL SHOULD BE HIGH ENOUGH TO NOT
CAUSE ANY MAJOR CONCERNS FOR PASSES.
STRONGER AND DEEPER LOW WILL THEN MOVE INTO THE NORTHEAST PACIFIC
FOR THE LATTER HALF OF THE WEEK AND WEEKEND. A COUPLE OF SIGNIFICANT
SHORT WAVES WILL ROUND THIS LOW AND AFFECT THE REGION...WITH TIMING
LOOKING LIKE THURSDAY/THURS NIGHT AND FRIDAY NIGHT/SATURDAY. THE
THURSDAY SYSTEM IS THE MORE DYNAMIC SYSTEM...WITH STRONG AND GUSTY
SOUTHERLY WINDS AND PERIODS OF HEAVY RAIN POSSIBLE. AFTER A BRIEF
BREAK FRIDAY...SECONDARY SHORT WAVE WILL LIFT THROUGH FRIDAY NIGHT
AND SATURDAY. WINDS LOOKS TO NOT BE QUITE AS STRONG WITH THIS
SYSTEM. COULD HAVE SOME SIGNIFICANT SNOW ACCUMULATIONS ABOVE 4KFT
WITH THESE STORMS...AND HAVE HIGHLIGHTED THIS THREAT IN THE HWOEKA.
NOTHING OUT OF THE ORDINARY FOR THIS TIME OF YEAR LOOKS TO OCCUR WITH
THESE SYSTEMS AT THIS TIME. HENRY
&&
.AVIATION...COLD FRONT APPROACHING THE WEST COAST IS FORECAST TO
WEAKEN AND STALL AS IT APPROACHES THE COAST. THIS WILL BRING
CONTINUED -RA AND VCSH TO MUCH OF THE AREA THROUGH THE FORECAST
PERIOD. COASTAL AREAS ARE EXPECTED TO REMAIN UNDER VFR CONDITIONS
UNDER A LIGHT OFFSHORE GRADIENT. INTERIOR VALLEYS WILL HAVE LOWERING
CIGS AND VSBY...WITH MVFR TO IFR EXPECTED BY LATE TONIGHT INTO EARLY
TUESDAY MORNING. CC
&&
.MARINE...MODERATE SOUTHERLY WINDS CONTINUE OVER THE WATERS THIS
AFTERNOON...WITH SCA WINDS OVER THE OUTER WATERS. EXPECT THIS TO
CONTINUE THROUGH THIS EVENING. MEANWHILE A WEST SWELL WILL BUILD
INTO THE WATERS...PEAKING NEAR 11 FT AT 14 SECONDS ON TUESDAY. LOW
PRESSURE OFFSHORE WILL MAINTAIN S WINDS THROUGH MIDWEEK. A STRONGER
STORM SYSTEM IS FORECAST TO APPROACH THE COAST ON THURSDAY...WITH
SOUTHERLY GALES AND BUILDING SEAS SUPPORTED BY MODEL SOLUTIONS WITH
FAIRLY GOOD AGREEMENT. A LONG PERIOD W SWELL WILL COMBINE WITH A
SHORTER PERIOD S-SW SWELL FORMED BY THE OFFSHORE LOW...CREATING A
DANGEROUS MIXED SEA STATE. WINDS WILL REMAIN NEAR OR JUST BELOW GALE
FORCE THROUGH FRIDAY. CC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 2 PM PST THIS AFTERNOON PZZ450.
SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM PST TUESDAY PZZ450-455.
SMALL CRAFT ADVISORY UNTIL 2 AM PST WEDNESDAY PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Feb 1, 12:56 PM PST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1256 PM PST MON FEB 1 2010 CAZ001>004-076-021430- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1256 PM PST MON FEB 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE REDWOOD COAST AND CAPE MENDOCINO TUESDAY NIGHT AND WEDNESDAY. A COUPLE OF WINTER STORM SYSTEMS ARE EXPECTED TO PUSH THROUGH THE REGION THURSDAY THROUGH THURSDAY NIGHT...AND FRIDAY NIGHT THROUGH SATURDAY. WHILE EXACT SNOW LEVELS ARE STILL SOMEWHAT UNCERTAIN...SEVERAL INCHES OF SNOW ACCUMULATION LOOKS TO BE POSSIBLE ABOVE 4000 FT. IN ADDITION...PERIODS OF HEAVY RAIN AND STRONG AND GUSTY WINDS ALONG THE COASTS AND EXPOSED RIDGES WILL BE POSSIBLE...ESPECIALLY WITH THE STORM SYSTEM ON THURSDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.